High dose gonadotrophin-releasing hormone antagonist (ganirelix) may prevent ovarian hyperstimulation syndrome caused by ovarian stimulation for in-vitro fertilization


de Jong, D., Macklon, N.S., Mannaerts, B.M., Coelingh Bennink, H.J. and Fauser, B.C. (1998) High dose gonadotrophin-releasing hormone antagonist (ganirelix) may prevent ovarian hyperstimulation syndrome caused by ovarian stimulation for in-vitro fertilization. Human Reproduction, 13, (3), 573-575. (doi:10.1093/humrep/13.3.573). (PMID:9572414).

Download

Full text not available from this repository.

Description/Abstract

This case report describes the first attempt to treat imminent ovarian hyperstimulation syndrome (OHSS) by using a gonadotrophin-releasing hormone (GnRH) antagonist. A 33 year old, normo-ovulatory woman undergoing in-vitro fertilization received daily subcutaneous injections of 150 IU of recombinant follicle-stimulating hormone (recFSH) from cycle day 2, together with GnRH antagonist (ganirelix) 0.125 mg from cycle day 7 onwards. On cycle day 10 the patient was found to have a serum oestradiol concentration of 16 500 pmol/l and, on ultrasound examination, four preovulatory (>16 mm) and nine intermediate sized (10-16 mm) follicles. RecFSH injections were discontinued, human chorionic gonadotrophin (HCG) withheld, whereas the ganirelix dose was increased to 2 mg/d. This regimen led to a rapid decrease in serum oestradiol concentrations and the decrease in ovarian size on ultrasound. Since GnRH antagonists will become clinically available for in-vitro fertilization programmes in the near future this suggested regimen might have a role in preventing severe OHSS.

Item Type: Article
ISSNs: 0268-1161 (print)
1460-2350 (electronic)
Subjects: R Medicine > RG Gynecology and obstetrics
R Medicine > RM Therapeutics. Pharmacology
Divisions: University Structure - Pre August 2011 > School of Medicine > Developmental Origins of Health and Disease
ePrint ID: 185697
Date Deposited: 19 May 2011 08:34
Last Modified: 27 Mar 2014 19:40
URI: http://eprints.soton.ac.uk/id/eprint/185697

Actions (login required)

View Item View Item